Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 13, 2001, 9:35 PM MDT for Washington County, Colorado. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 13, 2001, 9:35 PM MDT (03:35 UTC)
- Expired
- Aug 13, 2001, 11:00 PM MDT
- In force
- 85 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, CO
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 140337 FFWDEN COC121-140500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 935 PM MDT MON AUG 13 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHEAST WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 1100 PM MDT * AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAIN HAD ENDED OVER SOUTHEAST WASHINGTON COUNTY. THE PUBLIC REPORTED FROM 5 TO 7 INCHES OF RAIN HAD FALLEN SINCE 6 PM NEAR ARICKAREE SCHOOL. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ARICKAREE SCHOOL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALTHOUGH THE RAIN HAS ENDED WIDEPSREAD FLOODING MAY STILL OCCUR IN THE ARICKAREE SCHOOL AREA ALONG SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3984 10315 3962 10318 3964 10293 3987 10286 KLEYLA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:45 PM MDT, 6 hours 50 minutes earlier.
Area forecast discussion, Aug 13, 2:45 PM MDT, 6 hours 50 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT MON AUG 13 2001 A NICE DENVER CYCLONE CONVERGENCE ZONE DVLPD LATE THIS MRNG AND STORMS HAVE QUICKLY FORMED ALONG IT AIDED BY A SURGE OF 60 DEG DWPOINT AIR FM THE SE THAT ALSO ARRIVED THIS MRNG. MNWHL UPR LVL FORCING ASSOC WITH A NEWARD MOVING CIRC NOW IN SRN UT IS ALSO REACHING THE AREA. A BIG QSTN FOR TNGT WILL BE THE EXTEND AND LONGEVITY OF CONVECTIVE ACTIVITY BOTH MTNS AND PLAINS. THE SYSTEM APCHG FM UT IS FAIRLY COMPLEX WITH ANOTHER WAVE LOCATED IN WY. WITH THE HI MSTR IN PLACE ANY FORCING SHD LEAD TO MORE DVLPMNT ON THE PLAINS...GIVEN THAT A NEW LINE IS NOW FORMING NEAR AKO APRS CONVECTIVE TEMP SHD NOT BE A PROBLEM. WILL GO FAIRLY HI WITH POPS AND KEEP ACTIVITY GOING PROB ALL NGT SOME PRTNS OF THE PLAINS SINCE THE MESOETA STILL SHOWS THE TROF AXIS W OF FRONT RANGE BY MRNG. THIS ALL BEGINS A BIG TRANSITION FM THE CRNT SITN WITH THE UPR LVL RIDGE RIGHT OVER US AND AN ACTIVE MONSOON TO ONE WHERE WE WILL BE UNDER BROAD NWLY FLOW ALOFT WCH WILL SUPPRESS THE MONSOON ACTIVITY WAY FAR SOUTH BEGINNING ON TUE AS THE TROF NOW IN UT PASSES...WCH SHD BE ARND NOON NEAR THE FNT RANGE THEN DURING THE AFTN OVER THE PLAINS. NOT A SIMPLE PATTERN BHND THE WAVE THO...THERE IS A SHORTWAVE NOW ENTERING NRN CALIF THAT MOVES QUICKLY E TO APCH AREA BY TUE AFTN OVR MTNS THEN OVR PLAINS BY EVNG. AVN HANDLES THIS MORE AS ONE FEATURE COMPARED TO THE ETA WCH MAY EXPLAIN ITS HIGHER PCPN FOR TUE AFTN OVR THE NRN MTNS. AT ANY RATE A TOUGH DAY TO CALL FOR TUE...NWLY FLOW WILL BE DVLPG AND PUSHING OUT ONTO THE PLAINS AT LEAST ABV THE SFC BUT ENUF MSTR ARND AND UNCERTAINTIES ABOUT THE SFC PATTERN SO WILL KEEP AT LEAST SCT ACTIVITY THERE. IN MTNS ENUF MSTR FOR SHWRS ANY TIME OF THE DAY WITH WDLY SCT TSTMS IN THE AFTN. BY WED ANY UPR LVL FEATURES WILL COME OUT OF THE NW AND MDLS INDC ONE PSBL DURING THE AFTN...SO AGAIN WITH ENUF MSTR NW FLOW CAN BE INTERESTING...WDLY TO SCT TYPE POPS THO SFC PATTERN NOT PARTICULARLY FAVORABLE. A SIMILAR SITN APRS TO BE IN PLACE FOR THU AS WELL. TEMPS GNLY BELOW NORMAL EXPECTED. IN THE LONGER TERM THE MODELS ARE IN PRETTY GOOD AGREEMENT. THE CLOSED UPPER LEVEL LOW W OF THE PACIFIC NW BEGINS MOVING ENE BY LATE THU AND FRI TOWARDS BC...REACHING THE BC COAST BY SAT. THIS FORCES THE SHARP UPR LVL RIDGE THAT WAS ALONG THE WEST COAST EASTWARD...WITH THE CENTER OF THE UPR LVL RIDGE OVER SRN CALIF ALSO MOVING E ON FRI. THIS WILL PUT FCST AREA INTO MORE WLY FLOW ALOFT BY SUNDAY WITH A CONTD DRYING AND WARMING TREND MTNS AND E. BY MON THE CENTER OF THE UPR LVL RIDGE IS FCST BY THE MRF TO BE BACK TO OUR S OVER SRN NM WITH MONSOON MSTR AGAIN ROTATING ARND IT SO WILL INTRODUCE CHC OF AFTN/EVNG TSTMS THEN BUT CONTD WARM. THERE WILL BE A NEW SFC HI MOVING S INTO THE NRN PLAINS ON SAT AND WILL HAVE TO WATCH THIS FOR BACKDOOR POTENTIAL ON THE PLAINS LATE SAT AND SUN. RIGHT NOW ALL LONG RANGE PROGS AND AVN EXTENSION KEEP IT JUST EAST OF AREA BUT ANY FURTHER W DIGGING OF THE ASSOCIATED UPR LVL WAVE WUD PUSH IT INTO OUR AREA AND MAKE FOR COOLER AND WETTER CONDS SAT/SUN AND MAYBE EVEN MON INSTEAD OF WARMER AND DRIER. FOR NOW WILL GO WITH THE HIGH STAYING TO OUR E BUT WOULDNT BE SURPRISED IF WE HAVE TO GO THE OTHER WAY TOMORROW. SZOKE .DEN...NONE.
In the hours before
Local storm report, Aug 13, 8:20 PM MDT, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
820 PM MDT MON AUG 13 2001
...PRELIMINARY STORM REPORT FOR AUGUST 13 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM 1 N ARICKAREE CO 1.00 INCH HAIL
08/13/01 WASHINGTON
SMITHLocal storm report, Aug 13, 8:40 PM MDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
840 PM MDT MON AUG 13 2001
...PRELIMINARY STORM REPORT FOR AUGUST 13 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM 1 N ARICKAREE CO 1.00 INCH HAIL
08/13/01 WASHINGTON 60-80 MPH TSTORM WINDS
ESTIMATED BY SPOTTER
SMITHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:21 PM MDT | Flash Flood Warning | BOU | Washington | 99 min |
| Aug 13, 8:01 PM MDT | Flash Flood Warning | BOU | Washington | 89 min |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.